Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 5, NWS Kansas City, MO

March 19, 2018Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 19, 2018, 4:04 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Mar 19, 2018, 6:23 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 4:04 PM CDT (21:04 UTC)
In effect from
Mar 19, 2018, 6:23 PM CDT
Expired
Mar 21, 2018, 8:08 AM CDT
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

103 
WGUS43 KEAX 192104
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
404 PM CDT Mon Mar 19 2018

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-202103-
/O.NEW.KEAX.FL.W.0005.180320T0142Z-180321T1308Z/
/VLYM7.1.ER.180320T0142Z.180320T0600Z.180320T1308Z.NO/
404 PM CDT Mon Mar 19 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* from this evening to Wednesday morning.
* At  3:00 PM Monday the stage was 18.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 23.0 feet by early Tuesday morning. The river will 
  fall below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   18.5   Mon 03 PM   23.0 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
4 follow-up statements
668 
WGUS43 KEAX 192324
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Mon Mar 19 2018




...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-202324-
/O.EXT.KEAX.FL.W.0005.180319T2323Z-180321T2050Z/
/VLYM7.2.ER.180319T2117Z.180320T0600Z.180320T2050Z.NO/
624 PM CDT Mon Mar 19 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Blackwater River at Valley City.

* until Wednesday afternoon.
* At  6:00 PM Monday the stage was 24.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.6 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Tuesday afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23 
  near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   24.1   Mon 06 PM   26.6 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
073 
WGUS83 KEAX 200124
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
824 PM CDT Mon Mar 19 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-210123-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-180321T1948Z/
/VLYM7.2.ER.180319T2117Z.180320T0600Z.180320T1948Z.NO/
824 PM CDT Mon Mar 19 2018

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Wednesday afternoon.
* At  8:00 PM Monday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.6 feet by 
  early Tuesday morning. The river will fall below flood stage early 
  Tuesday afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23 
  near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   24.8   Mon 08 PM   26.6 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
537 
WGUS83 KEAX 201226
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
726 AM CDT Tue Mar 20 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-211226-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-180321T1608Z/
/VLYM7.2.ER.180319T2117Z.180320T0500Z.180320T1608Z.NO/
726 AM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Wednesday morning.
* At  7:00 AM Tuesday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   23.6   Tue 07 AM   21.3 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
 

$$

MOC053-195-211226-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T0015Z/
/BLVM7.1.ER.180320T0225Z.180321T0000Z.180322T0015Z.NO/
726 AM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Thursday evening.
* At  6:45 AM Tuesday the stage was 25.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
  evening. The river will fall below flood stage Wednesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.5   Tue 07 AM   26.1 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
 

$$
878 
WGUS83 KEAX 201754
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1254 PM CDT Tue Mar 20 2018

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-201824-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-180321T1608Z/
/VLYM7.2.ER.180319T2117Z.180320T0500Z.180320T1546Z.NO/
1254 PM CDT Tue Mar 20 2018

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At 12:00 PM Tuesday the stage was 21.3 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 10:46 AM Tuesday.
* Forecast...The river will continue to fall to 14.8 feet by 
  Wednesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   21.3   Tue 12 PM   21.3 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 2:38 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 19, 2:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
238 PM CDT Mon Mar 19 2018

.Discussion...
Issued at 238 PM CDT MON MAR 19 2018

Rain showers will continue to gradually dissipate this afternoon
as the surface low now over south central MO continues to shift
eastward, and its associated deformation zone weakens. A few
additional light showers and perhaps a few flurries are possible
this evening through the early overnight hours as a trailing upper
wave drops through eastern SD/NE and into far northwest MO, but
the shortwave trough will become embedded in the broader upper-
level flow overnight, weakening any impact from the system as it
moves into more subsident air across MO.

Lingering cloud cover and northerly flow will keep temperatures
below normal on Tuesday, then a warming trend will begin Wednesday
and continue through the rest of the work week. Recent rainfall
should help fuels start to green up and keep soils damp for a few
days, possibly keeping fire danger in check this week even as
temperatures start to rise. The next potential for impactful
weather will come this weekend as another trough pushes lee-side
cyclogenesis out into the Plains. Currently, it appears the low
will take a more northerly track than today's system and the
heaviest precipitation will remain north of the CWA, but will have
to continue to monitor as models have continued to shift the
track over the last several iterations.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1225 PM CDT MON MAR 19 2018

Showers will continue to diminish in intensity over the next hour,
but may linger at MKC and MCI through at least 19z. Primarily low-
end MVFR ceilings are expected through the afternoon, except over
the next hour or so at MCI where the heavier rain has temporarily
scattered out the lowest ceilings. Gusty northeast winds should
also begin to diminish slightly over the next few hours, but may
remain sustained at 12 to 15 kts through this evening. Eventually,
MVFR ceilings should scatter out to reveal a higher-based deck
around 4-5 kft for the evening and overnight hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Laflin
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Mon Mar 19 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
410 AM CDT Mon Mar 19 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Isolated thunderstorms will be possible this morning south of
 Interstate 70 however, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:02 PM CDTRiver Flood WarningEAXCass, Henry, Johnson52 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.